Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 25, 2011, 10:48 AM EDT for Erie County, Wyoming County, New York. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 10:48 AM EDT (14:48 UTC)
- Expired
- Jul 25, 2011, 11:45 AM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 10:50 AM EDT | HAIL 1 | East Aurora, NY | EAST AURORA POLICE REPORTED HAIL ACCUMULATED IN THE CITY |
| Jul 25, 10:55 AM EDT | HAIL 1 | East Aurora, NY | PUBLIC REPORT OF HAIL |
| Jul 25, 11:05 AM EDT | TSTM WND DMG | 2 Nw Chaffee, NY | ROW OF TREES ON RT 16 BETWEEN HOLLAND AND CHAFFEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
532
WUUS51 KBUF 251448
SVRBUF
NYC029-121-251545-
/O.NEW.KBUF.SV.W.0051.110725T1448Z-110725T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1048 AM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ERIE COUNTY IN WESTERN NEW YORK
WESTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 1145 AM EDT
* AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORCHARD PARK...OR NEAR EAST AURORA...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
EAST AURORA...
WALES...
HOLLAND...
JAVA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4270 7879 4280 7873 4278 7815 4252 7829
4252 7842
TIME...MOT...LOC 1447Z 287DEG 20KT 4273 7868
$$
ZAFF2 follow-up statements
376
WWUS51 KBUF 251511
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 AM EDT MON JUL 25 2011
NYC029-121-251545-
/O.CON.KBUF.SV.W.0051.000000T0000Z-110725T1545Z/
WYOMING NY-ERIE NY-
1111 AM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR EAST CENTRAL ERIE AND SOUTHWESTERN WYOMING COUNTIES...
AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR HOLLAND...OR 6 MILES SOUTHEAST OF EAST AURORA...MOVING
EAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
JAVA CENTER...
CHAFFEE...
ARCADE...
EAGLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4261 7859 4272 7849 4270 7819 4252 7829
4252 7842
TIME...MOT...LOC 1510Z 287DEG 20KT 4269 7851
$$
ZAFF432
WWUS51 KBUF 251536
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1136 AM EDT MON JUL 25 2011
NYC029-121-251546-
/O.EXP.KBUF.SV.W.0051.000000T0000Z-110725T1545Z/
WYOMING NY-ERIE NY-
1136 AM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE AND
SOUTHWESTERN WYOMING COUNTIES WILL EXPIRE AT 1145 AM EDT...
AT 1136 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4261 7859 4272 7849 4270 7819 4252 7829
4252 7842
TIME...MOT...LOC 1536Z 287DEG 20KT 4265 7832
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:33 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 25, 10:33 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1033 AM EDT MON JUL 25 2011 .SYNOPSIS... WEAK LOW PRESSURE OVER GEORGAIN BAY WILL MOVE NORTHEAST TODAY AND WILL LIFT AN ILL DEFINED FRONTAL BOUNDARY BACK ACROSS OUR REGION IN THE PROCESS. THIS WILL HELP TO GENERATE SCATTERED SHOWERS THUNDERSTORMS TODAY...WITH THE RISK OF STRONG TO SEVERE STORMS OVER THE FINGER LAKES. THE BASE OF AN UPPER LEVEL TROUGH WILL THEN SWING BY THE REGION ON TUESDAY...POSSIBLY SPARKING A FEW MORE SCATTERED SHOWERS OR THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES TO PROVIDE US WITH A SUNNY AND PLEASANT DAY WEDNESDAY WITH LOW HUMIDITY. && .NEAR TERM /THROUGH TONIGHT/... THE LATEST SURFACE MAP SHOWS LOW PRESSURE CENTERED NEAR HAMILTON ONTARIO WITH A WARM FRONT PUSHING ACROSS THE GENESEE VALLEY AND A COLD FRONT CROSSING LAKE ERIE AND FAR WESTERN NEW YORK. AREA RADARS SHOWS CONVECTION DEVELOPING ALONG BOTH FRONTS...WITH THE MOST WIDESPREAD AREA OF RAIN FORMING NORTHEAST OF THE WARM FRONT. ADDITIONAL LIFT IS BEING GENERATING BY A JET STREAK THAT IS TRACKING ACROSS SOUTHERN QUEBEC. THIS IMPULSE IS HELPING TO ENHANCE THE PCPN OVER LAKE ONTARIO AND THE NORTH COUNTRY. BASED ON THE LATEST RADAR TRENDS...WILL INDICATE LIKELY TO CATEGORICAL POPS FOR THE REST OF THIS MORNING FOR ALL AREAS NORTH OF THE SOUTHERN TIER. EXPECT TO SEE A DECREASE IN PCPN THIS AFTERNOON ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY AS THE TWO FRONTS CONTINUE TO TRACK EAST ACROSS THE CWA. THE STEADIER SHOWERS WILL LAST LONGEST ACROSS THE FINGER LAKES AND NORTH COUNTRY. IN TERMS OF THE POTENTIAL FOR AFTERNOON CONVECTION...LOOKS LIKE THE MOST UNSTABLE AIR WILL BE IN PLACE OVER THE FINGER LAKES ...IN THE WARM SECTOR AHEAD OF THE COLD FRONT. THE NEXT UPPER LEVEL JET HEADING EAST FRM THE CENTRAL LAKES WILL GENERATE ADDITIONAL LIFT. THE MAIN QUESTION IS HOW MUCH STABLIZATION WILL OCCUR FROM THIS MORNING'S CONVECTION. OF COURSE...ANY BOUNDARIES LEFT FROM THE MORNING CONVECTION COULD BECOME FOCAL POINTS FOR ADDITIONAL CONVECTION...ESPECIALLY ACROSS THE FINGER LAKES. A WELL DEFINED LAKE BREEZE DOWNWIND OF LK ERIE SHOULD HELP TO TEMPER/INHIBIT TSRA ACTIVITY ACROSS THE NIAGARA FRONTIER. ON THE OTHER HAND...THE BOUNDARY COULD HELP TO FOCUS/INITIATE THE TSRA OVER THE GENESEE VALLEY...WHICH WOULD THEN MVE EAST ACROSS THE FINGER LAKES. AM NOT CONFIDENT ENOUGH FOR THE SEVERE WEATHER TO INCLUDE ENHANCED WORDING IN THE GRIDS...BUT THE RISK WILL BE CONVEYED IN THE BUFHWOBUF PRODUCT. THIS ALL BEING SAID...ANY RAINFALL TODAY WOULD CERTAINLY BE WELCOMED AFTER THE PROLONGED DRY WEATHER OF THE PAST COUPLE MONTHS. BASIN AVERAGE QPF TODAY SHOULD BE IN THE VCNTY OF A QUARTER INCH...HOWEVER SITES THAT EXPERIENCE THE SECOND ROUND OF CONVECTION COULD PICK UP AS MUCH AS AN INCH OF RAIN. TEMPERATURES TODAY WILL CONTINUE TO AVERAGE ABOVE NORMAL FOR MOST SITES...WITH H85 TEMPS OF 16C SUPPORTING HIGHS OF 80 TO 85. THE WARMEST CONDITIONS WILL BE FOUND ALONG THE NIAGARA ESCARPMENT AND ACROSS THE GENESEE VALLEY. TONIGHT...OUR REGION WILL BE FOUND IN SOMEWHAT OF A LULL BETWEEN TWO SHORTWAVES. THE FIRST WILL BE EXITING ACROSS THE ST LAWRENCE VALLEY. WHILE THERE COULD BE SOME LEFTOVER SHRA/TSRA EARLY TONIGHT... ESPECIALLY EAST OF THE GENESEE VALLEY...THE BULK OF TONIGHT SHOULD BE RAIN FREE. THE SECOND SHORTWAVE WILL TAKE AIM ON THE REGION LATE TONIGHT FROM THE UPPER GREAT LAKES AS IT WILL DROP SOUTHEAST ACROSS GEORGIAN BAY. SHOWERS AND THUNDERSTORMS FROM THIS FEATURE SHOULD HOLD OFF UNTIL AFTER DAYBREAK TUESDAY. TEMPERATURES TONIGHT WILL SETTLE INTO THE LOWER 60S FOR MOST AREAS...WITH 50S ACROSS THE SRN TIER AND ALSO THE TUG HILL PLATEAU. THESE TEMPS WILL BE SOME OF THE LOWEST IN NEARLY TWO WEEKS. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... ON TUESDAY...A FAIRLY POTENT SECONDARY SHORTWAVE WILL DROP SOUTHEAST AROUND THE BACKSIDE OF THE EASTERN CANADIAN UPPER LOW...WITH ITS AXIS PUSHING THROUGH THE CWA BETWEEN THE LATE MORNING AND EARLY AFTERNOON HOURS...ALONG WITH AN ASSOCIATED SECONDARY SURFACE TROUGH. LIFT FROM THESE FEATURES WILL INTERACT WITH LAKE-DRIVEN INSTABILITY EARLY IN THE DAY...AND THEN DIURNALLY-DRIVEN INSTABILITY LATER ON TO PRODUCE SOME MORE SCATTERED CONVECTION...THOUGH RELATIVELY LIMITED MOISTURE SHOULD ACT TO KEEP THIS ACTIVITY FROM BECOMING MORE NUMEROUS/WIDESPREAD. HAVE CONTINUED WITH A RANGE OF CHANCE POPS TO COVER THIS CONVECTION...WITH THE HIGHEST PROBABILITIES RESERVED FOR THE NORTH COUNTRY...WHERE THERE WILL BE STRONGER LIFT AND SOMEWHAT DEEPER MOISTURE. ALL OF THIS SHOULD END BY EARLY EVENING WITH THE PASSAGE OF THE MAIN SHORTWAVE TROUGH...WITH A MIX OF SUN AND CLOUDS AND SOMEWHAT BREEZY CONDITIONS OTHERWISE CHARACTERIZING THE DAY. WITH 850 MB TEMPS OF ROUGHLY +11C TO +14C IN PLACE AND DECENT MIXING EXPECTED...HIGH TEMPS TUESDAY SHOULD AVERAGE OUT RIGHT AROUND NORMAL...OR IN THE UPPER 70S TO LOWER 80S. FOLLOWING THE PASSAGE OF THIS SHORTWAVE...DRIER AND QUIET CONDITIONS WILL RETURN FOR TUESDAY NIGHT AND WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS EAST FROM THE CENTRAL GREAT LAKES AND ONTARIO...AND HEIGHTS REBOUND ALOFT. WITH THE SURFACE HIGH PARKED DIRECTLY OVERHEAD... WEDNESDAY SHOULD TURN OUT TO BE THE NICEST DAY OF THE UPCOMING WEEK...WITH ONLY SOME CIRRUS-LEVEL CLOUDINESS SPREADING ACROSS THE AREA DURING THE AFTERNOON AS WARM ADVECTION COMMENCES ALOFT. UNDER LIGHT WINDS AND A FAIR AMOUNT OF SUN...850 MB TEMPS OF +11C TO +14C SHOULD ONCE AGAIN SUPPORT WIDESPREAD HIGHS IN THE UPPER 70S TO LOWER 80S...AND THIS WILL BE COUPLED WITH COMFORTABLE HUMIDITY LEVELS AS SURFACE DEWPOINTS ARE EXPECTED TO REMAIN IN THE MID TO UPPER 50S. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE SURFACE HIGH WILL SLIDE EAST AND EVENTUALLY DRIFT OFF THE ATLANTIC COAST...ALLOWING A WARM FRONT TO PUSH INTO THE AREA FROM THE CENTRAL LAKES AND OHIO VALLEY...IN ADVANCE OF UPPER RIDGING SLIDING EASTWARD FROM THE MISSISSIPPI VALLEY. THE OPPORTUNITY FOR CONVECTION WILL RETURN AS THE WARM FRONT PUSHES INTO OUR AREA...WITH THE NAM/GFS/GEM/ECMWF ALL HINTING AT THE POTENTIAL FOR ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS TO AFFECT THE AREA GIVEN OUR FAVORABLE POSITION ON THE EDGE OF THE BUILDING UPPER RIDGE...AND SEVERAL SHORTWAVES SLIDING THROUGH THE PREVAILING WEST-NORTHWESTERLY FLOW ALOFT. GIVEN THE INHERENT UNCERTAINTIES IN TRYING TO TIME AND PLACE THESE FEATURES THIS FAR OUT...WILL JUST CONTINUE TO BROADBRUSH LOW CHANCE POPS FOR NOW... THOUGH THIS PERIOD WILL NEED TO BE CLOSELY WATCHED IN UPCOMING DAYS. DURING THIS LATTER HALF OF THE PERIOD...WE CAN ALSO EXPECT SUMMERTIME EXPECT HEAT AND HUMIDITY TO MAKE A RETURN AS WARMER AND MORE HUMID AIR ASSOCIATED WITH THE ADVANCING RIDGE FLOODS BACK INTO OUR REGION. 850 MB TEMPS SHOULD CLIMB BACK TO BETWEEN +16C AND +19C BY THURSDAY AFTERNOON...WHICH WILL BE SUPPORTIVE OF HIGHS WELL INTO THE 80S OUTSIDE OF ANY CONVECTION...WHILE SURFACE DEWPOINTS RISE BACK TO THE UPPER 60S AND LOWER 70S. && .LONG TERM /FRIDAY THROUGH SUNDAY/... FRIDAY STILL APPEARS TO BE THE HOTTEST AND MOST UNCOMFORTABLE DAY OF THE UPCOMING WEEK. 850 MB TEMPS WILL PEAK IN THE +18C TO +21C RANGE AS THE AXIS OF THE UPPER RIDGE PASSES BY JUST TO OUR SOUTH...AND SUCH READINGS SHOULD BE SUPPORTIVE OF HIGHS IN THE UPPER 80S TO MID 90S...WITH THE HOTTEST READINGS FOUND AWAY FROM ANY LAKE INFLUENCES. COUPLED WITH THE HEAT...HUMIDITY LEVELS WILL REMAIN OPPRESSIVE...WITH SURFACE DEWPOINTS LINGERING WITHIN A FEW NOTCHES OF THE 70 DEGREE MARK. AS THE DAY PROGRESSES...A WEAK SURFACE COOL FRONT WILL SLIDE SOUTHEAST INTO THE AREA FROM THE CENTRAL GREAT LAKES...IN ASSOCIATION WITH A DECENT SHORTWAVE TROUGH SLIDING EAST-SOUTHEAST ACROSS ONTARIO PROVINCE. THIS FEATURE SHOULD HELP TO TRIGGER AT LEAST SOME MORE SCATTERED SHOWERS AND THUNDERSTORMS AS IT SLIDES THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...FOR WHICH CHANCE POPS REMAIN IN THE FORECAST. FOLLOWING THE PASSAGE OF THIS COOL FRONT FRIDAY EVENING...HIGH PRESSURE WITH SLIGHTLY DRIER/LESS HUMID AIR WILL BUILD EAST ACROSS THE GREAT LAKES SATURDAY AND SUNDAY. THIS WILL SET THE STAGE FOR MAINLY DRY WEATHER BOTH DAYS...ALONG WITH SOMEWHAT LESS UNCOMFORTABLE TEMPERATURES AND HUMIDITY LEVELS. SFC DEWPOINTS WILL DROP BACK A BIT TO THE MID 60S...WHILE 850 MB TEMPS WILL SLIDE BACK ONLY TO THE +14C TO +17C RANGE...WHICH WILL STILL BE SUPPORTIVE OF HIGHS WELL INTO THE 80S BOTH DAYS. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL BE IN PLACE EARLY THIS MORNING...DESPITE THE PRESENCE OF A STATIONARY FRONT THAT EXTENDS FROM SOUTH OF BUFFALO TO ABOUT ELMIRA AND SCRANTON. SHOWERS OVER THE SRN TIER ARE JUST NOW STARTING TO DOT THE KBUF RADAR. THIS COVERAGE WILL GRADUALLY INCREASE TO THE NORTH AS THE FRONTS LIFTS NORTHEAST DURING THE COURSE OF THE MORNING. DESPITE THIS ACTIVITY...VFR CONDITIONS WILL PREVAIL WITH ONLY LOCALIZED MVFR CIGS/VSBYS IN HEAVIER SHRA/TSRA. IN THE WAKE OF THE WARM FRONT DURING THE MIDDAY AND AFTERNOON...THERE WILL BE THE RISK FOR SOME STRONGER CONVECTION. STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY FROM THE FINGER LAKES EASTWARD. VFR CONDITIONS ARE THEN FORECAST FOR TONIGHT...ALTHOUGH SOME LOCALIZED FOG COULD DEVELOP OVERNIGHT WHERE HEAVIER RAINFALL OCCURRED FROM THE AFTERNOON. OUTLOOK... TUESDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA. WEDNESDAY AND THURSDAY...VFR. FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA. && .MARINE... A WEAK WARM FRONTAL BOUNDARY OVER SOUTHERN NEW YORK WILL LIFT NORTHEAST ACROSS LAKES ERIE AND ONTARIO TODAY. WHILE WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA...THERE WILL BE THE RISK OF THUNDERSTORMS. THIS RISK WILL BE TEMPORARILY REMOVED FROM THE LAKES IN THE WAKE OF THE FRONT TONIGHT. GENERALLY MODERATE WESTERLIES WILL BE IN PLACE WITH MINIMAL WAVE ACTION. FOR TUESDAY...THE PASSING OF A VIGOROUS UPPER LEVEL DISTURBANCE COULD GENERATE MORE SCATTERED THUNDERSTORMS. A HIGHER RISK WILL BE FOUND ON LAKE ONTARIO. WINDS TUESDAY WILL FRESHEN FROM THE WEST- SOUTHWEST... AND THIS WILL PRODUCE WAVES OF 2-4 FEET...WHICH IS JUST UNDER SCA CRITERIA. CALMER CONDITIONS CAN BE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH/TJP SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jul 25, 5:27 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT MON JUL 25 2011 NYZ003>008-011>014-020-021-260930- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEW YORK TODAY. THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE FROM THE GENESEE VALLEY AND FINGER LAKES EASTWARD...WITH THE MAIN SEVERE WEATHER THREAT COMING IN THE FORM OF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-019-085-260930- NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-260930- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO TODAY...WITH THE MAIN SEVERE WEATHER THREAT COMING IN THE FORM OF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042-062-260930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-260930- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Jul 25, 9:58 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EDT MON JUL 25 2011 NYZ001-010-251530- NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 958 AM EDT MON JUL 25 2011 ...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING INTO THE BUFFALO METRO AREA... A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING IS MOVING INTO THE BUFFALO AREA. THIS LINE WAS LOCATED WEST OF A LINE FROM LOCKPORT...TO BUFFALO...TO LONG POINT ONTARIO. IN ADDITION TO THE LIGHTNING...BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS OF AROUND A QUARTER OF AN INCH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND HEAR THUNDER OR SEE LIGHTNING...IMMEDIATELY GO INSIDE A STURDY BUILDING OR A VEHICLE. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM...SO WAIT 30 MINUTES FROM THE LAST TIME LIGHTNING WAS SEEN OR THUNDER HEARD BEFORE GOING OUTDOORS. DPK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:13 AM EDT | Special Marine Warning | BUF | 62 min | |
| Jul 25, 11:07 AM EDT | Special Marine Warning | BUF | 23 min | |
| Jul 25, 11:19 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Wyoming | 22 min |
| Jul 25, 12:00 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Ontario | 45 min |
| Jul 25, 12:41 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 64 min |
| Jul 25, 3:49 PM EDT | Small Craft Advisory | BUF | 37 hr | |
| Jul 25, 4:06 PM EDT | Special Weather Statement | BUF | Erie, Wyoming | 39 min |
| Jul 25, 6:08 PM EDT | Small Craft Advisory | BUF | 4 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.